Alabama, 2016Hail and Damaging Winds in Alabama, June 15 to 17, 2016
June 15 to 17, 2016 · NWS BMX · 50 events in 26 counties and zones
During the period June 15th-17th, an active northwest upper flow pattern prevailed over the eastern United States. Surface dewpoints across central Alabama were in the upper 60s to lower 70s, and surface based CAPE values reached 4000-5000 J/KG each afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the period June 15th-17th, an active northwest upper flow pattern prevailed over the eastern United States. Surface dewpoints across central Alabama were in the upper 60s to lower 70s, and surface based CAPE values reached 4000-5000 J/KG each afternoon. A series of Meso-scale Convective Systems tracked southeast across Alabama each day and produced severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 6:01 PM CST, 43 minutes earlier.
Area forecast discussion, Jun 15, 6:01 PM CST, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
701 PM CDT WED JUN 15 2016
.UPDATE...
For 00Z Aviation.
&&
.DISCUSSION...
Summertime MCS development, what a headache. After watching the
first MCS this morning slowly slide south through the area and
just now exiting to the south, we are watching another one that
has developed north of the area and will likely move into the far
northern counties after 5 pm. The question really is not will it
rain this afternoon and tonight, the question is about severe
weather potential. Overall, the environment has been worked over
this morning and the return flow has not really been allowed to
totally destabilize. Most of the area is currently in the upper
80s, with the path of the MCS this morning in the upper 70s. So
for a good portion of south central Alabama it has been a cooler
day, while northern Alabama has been cooler than the past few days
but still muggy. Looking at the latest trends it appears that
while the MCS should have a pretty good cold pool with it, it
should begin to encounter a less conducive environment as it
works through Central Alabama. So with that said, right now just
anticipating strong storms with a marginal severe storm possible.
As the MCS approaches we will do another mesoscale update for the
region.
We will now focus on the heat potential for Thursday and Friday.
Latest guidance still suggest temperatures in the mid to upper 90s
both days, but with some morning clouds expected behind this next
MCS the heating may not be as intense. The drier air also working
into the area should help mix out after Noon and lower dew points.
So at are warmest time the dew points will be the lowest and stay
just below heat advisory criteria for Thursday. Friday will likely
be a few degrees warmer and dew points a touch higher as well. An
heat advisory may be needed for at least the southern half of the
area on Friday. With that said a few models develop yet another
MCS Thursday night and could potentially work into Central Alabama
Friday morning and cause quite a high temperature bust if it
materializes. With all that to consider and the pattern conducive
to MCS development will go with a warm forecast as this would be
the bigger impact.
Still looking dry for the weekend and slightly cooler. The dry
weather looks to stay through at least Wednesday with quite a warm
up expected by midweek.
16
&&
.AVIATION...
00Z TAF Discussion.
Complex of thunderstorms, some strong to marginally severe,
pushing southward into into the northern half of Alabama early
this evening. Ahead of it scattered discrete cells have developed
as well and are moving more to the southeast. Have tempoed in some
TSRA into the TAFs trying to time it out from northwest to
southeast, including the possibility for some gusty winds. May not
be high enough on the winds, but will be monitoring as evening
progresses and we see if these storms continue with their
intensity past sunset under this juicy environment. Expecting low
level moisture to continue to run high and stratus and fog are
possible once again tonight. Trying to clear precip out for
Thursday. As of right now, models are not showing potential for
another MCS on Thursday.
08
&&
.FIRE WEATHER...
Afternoon relative humidity values remain rather high through
Friday, mainly above 40 percent. Afternoon high temperatures jump
back into the mid 90s Thursday and mid to upper 90s on Friday,
with heat indices near 105 degrees. 20 foot winds keep a westerly
component this period and generally remain 8kts or less.
Scattered showers and thunderstorms are possible both night and day
into Friday. A few of the storms may become strong with gusty winds
and lightning.
Slightly cooler conditions arrive this weekend with no rain chances
mentioned at this time. No fire weather concerns are anticipated
at this time.
75
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 71 94 72 95 69 / 100 20 20 30 10
Anniston 71 94 71 95 69 / 90 20 20 30 10
Birmingham 72 95 74 98 72 / 90 20 20 30 10
Tuscaloosa 72 97 74 98 72 / 60 20 20 30 20
Calera 71 95 74 97 72 / 90 20 20 30 20
Auburn 72 92 72 98 71 / 50 30 20 30 20
Montgomery 73 95 74 99 74 / 50 30 20 30 30
Troy 73 93 73 98 72 / 50 40 20 30 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
16/08/75
Hazardous weather outlook, Jun 15, 5:51 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT WED JUN 15 2016
ALZ011>015-017>050-170300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
651 PM CDT WED JUN 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...OUTLOOK THROUGH TONIGHT.
AN AREA OF STRONG TO SEVERE STORMS IS CURRENTLY LOCATED OVER NORTH
ALABAMA. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTHWARD THROUGH
THE EVENING. ISOLATED DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE
THROUGH 11 PM GENERALLY ALONG AND NORTH OF A LINE FROM HALEYVILLE
TO TUSCALOOSA TO ASHLAND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HOT AND HUMID CONDITIONS ARE ANTICIPATED THURSDAY AND FRIDAY. HEAT
INDICES MAY APPROACH UNHEALTHY LEVELS AROUND 105 DEGREES ON BOTH
AFTERNOONS.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THURSDAY AND
FRIDAY. DAMAGING WIND GUSTS AND HEAVY DOWNPOURS WOULD BE THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND AGAIN ON THURSDAY AND FRIDAY.
Thunderstorm Wind, Elmore
- When
- June 15, 6:44 PM CST to 6:46 PM CST
- Where
- Elmore County, 98.11 mi N of Seman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.150, -86.130
Several trees uprooted and power lines downed in the Mountainboro Community.
Thunderstorm Wind, Cherokee
- When
- June 15, 6:48 PM CST to 6:50 PM CST
- Where
- Cherokee County, 2.15 mi NNW of Cedar Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -85.610
Several trees uprooted in and near the Cedar Bluff Community.
Thunderstorm Wind, Etowah
- When
- June 15, 6:55 PM CST to 6:58 PM CST
- Where
- Etowah County, 1.34 mi ESE of Littleton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.060, -86.100
Several trees uprooted north of the city of Gadsden.
Thunderstorm Wind, Jefferson
- When
- June 16, 3:55 PM CST to 3:56 PM CST
- Where
- Jefferson County, 2.82 mi SSE of Lovick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.510, -86.610
Several trees uprooted and power lines downed near the intersection of Rex Lane Road and Bailey Road.
Thunderstorm Wind, Shelby
- When
- June 16, 4:25 PM CST to 4:26 PM CST
- Where
- Shelby County, 1.73 mi E of Quito
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.380, -86.720
Several trees uprooted in the Oak Meadows Community.
Hail, Winston
- When
- June 17, 12:05 PM CST to 12:06 PM CST
- Where
- Winston County, 0.57 mi W of Upshaw
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.280, -87.160
Thunderstorm Wind, Marion
- When
- June 17, 12:24 PM CST to 12:25 PM CST
- Where
- Marion County, 1.33 mi WSW of Wiginton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -87.890
Large garage door blown off auto repair shop near the city of Hackleburg.
Thunderstorm Wind, Marion
- When
- June 17, 12:25 PM CST to 12:28 PM CST
- Where
- Marion County, 4.4 mi NE of Pleasant Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.210, -87.920
Several trees uprooted between the cities of Hamilton and Hackleburg.
Thunderstorm Wind, Lamar
- When
- June 17, 12:38 PM CST to 12:40 PM CST
- Where
- Lamar County, Detroit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.030, -88.170
Several trees uprooted in the town of Detroit.
Thunderstorm Wind, Lamar
- When
- June 17, 12:53 PM CST to 12:54 PM CST
- Where
- Lamar County, 5.35 mi ESE of Detroit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.990, -88.090
Several trees uprooted along River Road.
Hail, Cherokee
- When
- June 17, 12:55 PM CST to 12:56 PM CST
- Where
- Cherokee County, 0.17 mi NNW of Blaine
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.152, -85.632
Golf ball sized hail at Pine Grove Church off County Road 22.
Thunderstorm Wind, Cherokee
- When
- June 17, 1:00 PM CST to 1:01 PM CST
- Where
- Cherokee County, 2.82 mi NNE of Bomar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.140, -85.570
Several trees uprooted near the intersection of County Road 22 and Highway 31.
Hail, Cherokee
- When
- June 17, 1:10 PM CST to 1:11 PM CST
- Where
- Cherokee County, 0.48 mi SSW of Bomar
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.094, -85.584
Thunderstorm Wind, Blount
- When
- June 17, 1:30 PM CST to 1:33 PM CST
- Where
- Blount County, Rosa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -86.520
Several trees uprooted along Highway 231 between the cities of Cleveland and Oneonta.
Thunderstorm Wind, Blount
- When
- June 17, 1:40 PM CST to 1:42 PM CST
- Where
- Blount County, 0.57 mi E of Adville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.880, -86.640
Several trees uprooted and power lines downed along Highway 79 near the town of Locust Fork.
Thunderstorm Wind, Jefferson
- When
- June 17, 1:40 PM CST to 1:41 PM CST
- Where
- Jefferson County, 1.8 mi NE of Gilmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.540, -87.130
Several trees uprooted along Alliance Road.
Thunderstorm Wind, Jefferson
- When
- June 17, 1:43 PM CST to 1:44 PM CST
- Where
- Jefferson County, 0.58 mi E of Port Birmingham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.570, -87.110
Several trees uprooted and power pole downed causing structural damage to a building.
Thunderstorm Wind, Blount
- When
- June 17, 1:45 PM CST to 1:48 PM CST
- Where
- Blount County, 4.23 mi S of Mattawana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.869, -86.447
Several trees uprooted between Inland Lake and Highland Lake.
Thunderstorm Wind, St. Clair
- When
- June 17, 1:45 PM CST to 1:46 PM CST
- Where
- St. Clair County, 3.59 mi NW of Whitney
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.910, -86.340
Several trees uprooted along Highway 231 near the Tip Top One Stop Convenience Store.
Thunderstorm Wind, Jefferson
- When
- June 17, 1:55 PM CST to 1:58 PM CST
- Where
- Jefferson County, 0.58 mi W of Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.470, -86.930
Several trees uprooted between the cities of Pleasant Grove and Farfield.
Hail, Cherokee
- When
- June 17, 1:55 PM CST to 1:56 PM CST
- Where
- Cherokee County, 1.8 mi NW of Spring Garden
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.990, -85.570
Golf ball sized hail along County Road 10 near the town of Spring Garden.
Thunderstorm Wind, St. Clair
- When
- June 17, 1:55 PM CST to 1:56 PM CST
- Where
- St. Clair County, 0.69 mi S of St Clair
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -86.430
Several trees uprooted along Interstate 59 near exit 156.
Thunderstorm Wind, Etowah
- When
- June 17, 2:04 PM CST to 2:05 PM CST
- Where
- Etowah County, 1.34 mi WNW of Ballplay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.060, -85.840
Several trees uprooted and power lines downed in the Coates Bend Community.
Thunderstorm Wind, Tuscaloosa
- When
- June 17, 2:06 PM CST to 2:07 PM CST
- Where
- Tuscaloosa County, 4.03 mi S of Samantha
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.362, -87.613
Several trees uprooted along Highway 43 between Tierece Road and Old Fayette Road.
Thunderstorm Wind, Tuscaloosa
- When
- June 17, 2:12 PM CST to 2:13 PM CST
- Where
- Tuscaloosa County, 54.34 mi SSW of Pearson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -87.570
Trees uprooted and on houses in the Northwood Lake Subdivision. Power lines downed near Union Chapel Road.
Thunderstorm Wind, St. Clair
- When
- June 17, 2:12 PM CST to 2:13 PM CST
- Where
- St. Clair County, 3.26 mi NNW of Eden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.620, -86.350
Several trees uprooted along Chula Vista Mountain Road.
Thunderstorm Wind, Shelby
- When
- June 17, 2:12 PM CST to 2:13 PM CST
- Where
- Shelby County, 1.35 mi WSW of Helena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.290, -86.870
Several trees uprooted near the intersection of Highway 52 and Brook Drive.
Thunderstorm Wind, Bibb
- When
- June 17, 2:22 PM CST to 2:23 PM CST
- Where
- Bibb County, 2.7 mi WNW of River Bend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.100, -87.220
Several trees uprooted near the intersection of Vernon Town Road and Scottsville Road.
Thunderstorm Wind, Elmore
- When
- June 17, 2:22 PM CST to 2:23 PM CST
- Where
- Elmore County, 1.35 mi ESE of Wetumpka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -86.200
Numerous trees uprooted and power lines downed in the city of Wetumpka.
Thunderstorm Wind, Jefferson
- When
- June 17, 2:23 PM CST to 2:25 PM CST
- Where
- Jefferson County, 0.9 mi NW of Homewood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.490, -86.780
Several trees uprooted in the Birmingham metro area.
Thunderstorm Wind, Randolph
- When
- June 17, 2:23 PM CST to 2:25 PM CST
- Where
- Randolph County, 0.8 mi WNW of Woodland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.374, -85.393
Woodland High School lunchroom roof lifted off along with numerous trees uprooted and power lines downed in the town of Woodland. Trees uprooted across Randolph County.
Thunderstorm Wind, Calhoun
- When
- June 17, 2:26 PM CST to 2:27 PM CST
- Where
- Calhoun County, 1.17 mi NW of Piedmont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.933, -85.613
Several trees uprooted and power lines downed at the intersection of Highway 278 and Highway 9.
Thunderstorm Wind, Shelby
- When
- June 17, 2:55 PM CST to 2:56 PM CST
- Where
- Shelby County, 0.9 mi NE of Vincent
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.390, -86.410
Several trees uprooted in the town of Vincent.
Thunderstorm Wind, Clay
- When
- June 17, 3:01 PM CST to 3:02 PM CST
- Where
- Clay County, 1.15 mi SW of Dampsey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.416, -85.781
Several trees uprooted near the intersection of County Road 49 and County Road 31.
Thunderstorm Wind, Clay
- When
- June 17, 3:01 PM CST to 3:02 PM CST
- Where
- Clay County, 1.97 mi SW of Dampsey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.409, -85.793
Several trees uprooted near the intersection of County Road 31 and Brown Drive.
Thunderstorm Wind, Chilton
- When
- June 17, 3:03 PM CST to 3:04 PM CST
- Where
- Chilton County, 2.71 mi NW of Mineral Spgs
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.980, -86.700
Numerous trees uprooted along County Road 42 and other locations across the Chilton County.
Thunderstorm Wind, Chilton
- When
- June 17, 3:05 PM CST to 3:06 PM CST
- Where
- Chilton County, 0.58 mi E of Pleasant Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.920, -86.790
Motor vehicle damaged by falling tree.
Thunderstorm Wind, Sumter
- When
- June 17, 3:24 PM CST to 3:25 PM CST
- Where
- Sumter County, 1.38 mi N of Moscow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -88.050
Several trees uprooted and power lines downed on County Road 25 just south of Highway 80.
Thunderstorm Wind, Chilton
- When
- June 17, 3:40 PM CST to 3:41 PM CST
- Where
- Chilton County, 1.35 mi WSW of Verbena
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 0 direct, 1 indirect
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -86.540
A tree was uprooted across County Road 59. A motorcyclist drove into the tree and was injured.
Thunderstorm Wind, Chambers
- When
- June 17, 3:45 PM CST to 3:46 PM CST
- Where
- Chambers County, 2.15 mi SSW of Lanett Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.790, -85.240
Several trees uprooted along Interstate 85.
Thunderstorm Wind, Elmore
- When
- June 17, 3:53 PM CST to 3:54 PM CST
- Where
- Elmore County, 0.59 mi NE of Tallassee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.536, -85.893
Several trees uprooted and power lines downed in the city of Tallassee.
Thunderstorm Wind, Dallas
- When
- June 17, 3:55 PM CST
- Where
- Dallas County, 2.71 mi SE of Western Jct
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.340, -86.990
KSEM AWOS reported a wind gust of 51 knots.
Hail, Elmore
- When
- June 17, 3:55 PM CST
- Where
- Elmore County, 0.59 mi NE of Tallassee
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.536, -85.893
Large hail reported in the city of Tallassee.
Thunderstorm Wind, Autauga
- When
- June 17, 4:00 PM CST
- Where
- Autauga County, 0.69 mi S of Prattmont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.460, -86.450
Several trees uprooted and power lines downed along Cobbs Ford Road in the city of Prattville.
Thunderstorm Wind, Coosa
- When
- June 17, 4:03 PM CST to 4:04 PM CST
- Where
- Coosa County, 2.93 mi E of Cottage Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.856, -86.070
Several trees uprooted and power lines downed along County Road 63.
Thunderstorm Wind, Tallapoosa
- When
- June 17, 4:15 PM CST to 4:16 PM CST
- Where
- Tallapoosa County, 1.16 mi W of Dadeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.830, -85.770
Several trees uprooted in the city of Dadeville and along Highway 280 between the cities of Jackson's Gap and Camp Hill.
Thunderstorm Wind, Montgomery
- When
- June 17, 4:25 PM CST to 4:27 PM CST
- Where
- Montgomery County, 2.38 mi SSE of Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.350, -86.280
Several dozen trees uprooted across the city of Montgomery with many of the trees on power lines.
Thunderstorm Wind, Lee
- When
- June 17, 4:25 PM CST
- Where
- Lee County, 1.16 mi W of Loachapoka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.600, -85.600
Several trees uprooted in the town of Loachapoka.
Thunderstorm Wind, Macon
- When
- June 17, 4:27 PM CST
- Where
- Macon County, 0.69 mi S of Notasulga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.560, -85.670
Several trees uprooted and power lines downed in the town of Notasulga.
Thunderstorm Wind, Pike
- When
- June 17, 5:25 PM CST to 5:27 PM CST
- Where
- Pike County, 0.67 mi SW of Cataloe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.872, -85.837
Several trees uprooted and power lines downed along Highway 223. Numerous trees uprooted across eastern Pike County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 15 to 17, 20162 deaths · 29 injured · 14 events
- Heat in Oklahoma, June 15 to 20, 201641 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 15, 20161 death · 1 injured · $265,000 · 70 kt wind · 16 events
- Damaging Winds in Tennessee, June 15, 20163 injured · $302,000 · 58 kt wind · 83 events
- Dust Storm in Texas, June 15, 20161 death · 1 event
- Flash Flood and Flooding in Indiana, June 15, 2016$247,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2016$364,000 · 1 in hail · 15 events
- Flash Flood and Hail in Tennessee, June 15, 2016$250,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Texas, June 15, 2016$75,000 · 2.75 in hail · 15 events
- Damaging Winds in Alabama, June 15, 2016$32,000 · 61 kt wind · 30 events
- Hail and Damaging Winds in Michigan, June 15, 2016$85,000 · 1.75 in hail · 3 events
- Flash Flooding and Hail in Kansas, June 15 to 16, 20162.5 in hail · 47 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642305, 642306, 642307, 642308, 642309, 642311, 642310, 642312, 642313, 642315, 642316, 642317, 642318, 643426, 642321, 643445, 643447, 643428, 643430, 643454, 643473, 643489, 643494, 643485, 643478, 643490, 643498, 643486, 645137, 643455, 643506, 643517, 643809, 643807, 643808, 645074, 643810, 645081, 643811, 645093, and more.